Hail, Greene
- When
- May 10, 1:00 PM EST
- Where
- Greene County, Cairo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.300, -74.000
Penny size hail was reported in Cairo from a thunderstorm.
A strong upper atmospheric disturbance, along with a weak surface trough moved east across eastern New York and western New England during Thursday May 10th. This combination of atmospheric features, passing through during the afternoon hours created numerous showers and thunderstorms, some of which became locally severe, accompanied mainly by large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A strong upper atmospheric disturbance, along with a weak surface trough moved east across eastern New York and western New England during Thursday May 10th. This combination of atmospheric features, passing through during the afternoon hours created numerous showers and thunderstorms, some of which became locally severe, accompanied mainly by large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 10, 11:29 AM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1229 PM EDT THU MAY 10 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE MOVING TOWARD THE REGION...WILL COMBINE WITH INCREASING MOISTURE AND INSTABILITY TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE UPPER LEVEL DISTURBANCE WILL BE FOLLOWED BY A COLD FRONT MOVING THROUGH ON FRIDAY. HIGH PRESSURE FROM CANADA WILL THEN BUILD INTO THE REGION STARTING FRIDAY AFTERNOON...AND GIVE THE REGION A COOL AND DRY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST FORECAST ISSUED TO REFLECT SEVERE THUNDERSTORM WATCH 264. AT THIS TIME...IT LOOKS LIKE SOME WEAK LOCALIZED CONVERGENCE AND WEAK UPSLOPE SUPPORTING PULSE STORMS IN THE CATSKILLS...SOUTHERN VT AND WESTERN MOHAWK VALLEY. THE MORE ORGANIZED STORMS ARE IN WESTERN NY AND WILL APPROACH THE FORECAST AREA TOWARD SUNSET. SO...SOME PULSE MARGINAL SEVERE HAIL AND GUSTY WINDS POSSIBLE THIS AFTERNOON...THEN A LITTLE BIT MORE ORGANIZED AND WIDESPREAD CONVECTION TOWARD SUNSET AND THROUGH THE EVENING. STILL...WITH LACK OF LOW LEVEL FORCING...MORE OF A HEAVY RAIN THREAT THAN A SEVERE WEATHER THREAT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY THIS AFTERNOON INTO THIS EVENING AND HAVE GENERALLY FORECAST A 60-70 PERCENT POP FROM LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH SHOWERS ASSOCIATED WITH THE UPPER LEVEL SYSTEM WILL EXIT THE REGION BY EARLY FRIDAY MORNING...HAVE MAINTAINED A SLIGHT CHANCE OR CHANCE POPS ACROSS THE FORECAST AREA ON FRIDAY AS THE COLD FRONT MOVES THROUGH. TEMPERATURES WILL BE WELL ABOVE NORMAL DURING THIS PERIOD WITH HIGHS IN THE MID 70S TO LOWER 80S AND NIGHTTIME LOWS IN THE 50S TO AROUND 60. AFTER THE COLD FRONT MOVES THROUGH...A LARGE CANADIAN HIGH AND THE ASSOCIATED NORTHERLY FLOW AROUND IT WILL COOL THINGS DOWN CONSIDERABLY FRIDAY NIGHT WITH LOWS IN THE 40S TO AROUND 50. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE CANADIAN HIGH WILL CONTINUE TO MOVE TOWARD THE REGION AND DOMINATE OUR WEATHER OVER THE WEEKEND WITH MAINLY CLEAR SKIES BUT TEMPERATURES ABOUT 5 TO 10 DEGREES BELOW NORMAL FOR MID MAY. TEMPERATURES WILL MODERATE MONDAY AS THE HIGH DROPS SOUTH INTO THE MID ATLANTIC STATES WITH THE LOW LEVEL FLOW BACKING AROUND TO THE WEST AND SOUTHWEST...AND AN UPPER LEVEL RIDGE BUILDS INTO THE REGION FROM THE MISSISSIPPI VALLEY. ANOTHER FRONTAL SYSTEM DROPS SOUTH AND EAST AS THE HIGH CONTINUES TO SLIDE INTO THE ATLANTIC JUST EAST OF CAPE HATTERAS...RESULTING IN A PERIOD OF UNSETTLED WEATHER TUESDAY...FOLLOWED BY ANOTHER CANADIAN HIGH MOVING INTO THE REGION WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... EDGE OF LOW CLOUDS AND FOG VERY CLOSE TO POU THIS MORNING WITH MGJ...DXR AND HPN IN THE LOW CLOUDS AND FOG...WITH LIGHT SOUTHERLY WINDS. PUT AN HOUR OF POTENTIAL IFR CEILINGS AND MVFR VISIBILITY IN POU WITH THE IFR CONDITIONS WITHIN A FEW MILES OF POU...IT MIGHT JUST GET TO POU FOR A SHORT TIME. AFTER THAT...THREAT FOR LOW CLOUDS AND FOG QUICKLY ENDS...WITH VFR CEILINGS THROUGH MUCH OF THE DAY...BEFORE SCATTERED CONVECTION MOVED INTO THE REGION THIS AFTERNOON. SURFACE WINDS WILL BECOME SOUTHERLY AROUND 5 TO 10 KTS THIS MORNING. AN UPPER LEVEL LOW MOVING EASTWARD THROUGH THE GREAT LAKES WILL LIKELY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP...MAINLY FROM 21Z-00Z AT THE TAF SITES. SINCE FORECAST WINDOW FOR POSSIBLE THUNDER IS IN 6-9 HOUR PERIOD FROM TAF ISSUANCE TIME...WILL INCLUDE MENTION OF CB IN PREVAILING GROUPS. HOWEVER...LOCAL MVFR/IFR CERTAINLY POSSIBLE WITHIN THUNDERSTORMS. FOR THURSDAY NIGHT INTO EARLY FRIDAY...CONDITIONS WILL LIKELY DETERIORATE TO MVFR/IFR ASSOCIATED WITH NUMEROUS SHOWERS AND SOME EMBEDDED THUNDER THIS EVENING...LINGERING INTO THE OVERNIGHT HOURS. IMPROVEMENT TO VFR CONDITIONS WILL OCCUR AFTER 12Z FRIDAY...WITH VFR EXPECTED TO PREVAIL THROUGH THE WEEKEND AND INTO MONDAY. && .HYDROLOGY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND LAST INTO THE OVERNIGHT HOURS...ASSOCIATED WITH AN UPPER LEVEL LOW MOVING EASTWARD THROUGH THE GREAT LAKES. FAIRLY WEAK FLOW AND MODERATE LOW LEVEL MOISTURE WILL LEAD TO SOME HEAVY DOWNPOURS THAT MAY DROP A QUICK 1 TO 2 INCHES OF RAIN IN LOCALIZED SPOTS. HOWEVER...BASIN AVERAGE PRECIP SHOULD BE AROUND ONE THIRD TO THREE QUARTERS OF AN INCH. THIS AMOUNT OF RAINFALL SHOULD NOT SIGNIFICANTLY IMPACT AREA RIVERS...WITH SOME MINOR RISES POSSIBLE. AFTER SOME SCATTERED SHOWERS/THUNDER FRIDAY...DRIER WEATHER WILL RETURN FOR THE WEEKEND. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. CT...NONE. && NEAR TERM...NAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1235 PM EDT THU MAY 10 2007 NYZ032-033-038>043-047>054-058>061-063>066-082>084-111100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 1235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES IN NEW YORK... HERKIMER...HAMILTON...FULTON...MONTGOMERY...SARATOGA...WARREN... WASHINGTON...SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...GREENE... COLUMBIA...ULSTER...AND DUTCHESS. CTZ001-013-MAZ001-025-VTZ013>015-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE REGION FROM THIS AFTERNOON INTO TONIGHT WITH SOME ISOLATED THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE ALREADY OCCURRING IN WESTERN NEW YORK THIS MORNING. MORE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON RESULTING FROM AN UPPER LEVEL DISTURBANCE MOVING EASTWARD FROM THE GREAT LAKES AT 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. OKEEFE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1233 PM EDT THU MAY 10 2007 NYZ032-038-101730- NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY- 1233 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT HERKIMER COUNTY THROUGH 1230 PM... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED NEAR FRANKFORT...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR... FRANKFORT AND ILION BY 1240 PM EDT HERKIMER AND MOHAWK BY 1250 PM EDT MIDDLEVILLE AND 8 MILES SOUTH OF NEWPORT BY 100 PM EDT DOLGEVILLE BY 130 PM EDT KL WWW.WEATHER.GOV/ALY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1249 PM EDT THU MAY 10 2007 VTZ013-014-101730- BENNINGTON VT-WESTERN WINDHAM VT- 1249 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM IN SOUTHEAST BENNINGTON AND SOUTHWEST WINDHAM COUNTIES... AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WILMINGTON...OR ABOUT 13 MILES EAST OF BENNINGTON...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... WILMINGTON BY 100 PM EDT LIPTON/SNYDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1252 PM EDT THU MAY 10 2007 VTZ013-101730- BENNINGTON VT- 1252 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM IN NORTHEAST BENNINGTON COUNTY... AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MANCHESTER CENTER...OR ABOUT 7 MILES EAST OF MANCHESTER...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... PERU AND PERU TOWN CENTER BY 105 PM EDT LANDGROVE TOWN CENTER BY 110 PM EDT NORTH LANDGROVE BY 120 PM EDT LIPTON/SNYDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 116 PM EDT THU MAY 10 2007 NYZ058-059-101815- EASTERN GREENE NY-WESTERN GREENE NY- 116 PM EDT THU MAY 10 2007 ...CLUSTERS OF STRONG THUNDERSTORMS WILL EFFECT GREENE COUNTY... AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND...OR ABOUT 11 MILES NORTHEAST OF HUNTER...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... WEST COXSACKIE AND COXSACKIE BY 200 PM EDT NEW BALTIMORE BY 215 PM EDT RAINFALL RATES MAY REACH AN INCH IN AN HOUR WITH SOME PONDING OF WATERS ON ROADWAYS. LIPTON/WASULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 121 PM EDT THU MAY 10 2007 NYZ040-047-101815- SCHOHARIE NY-MONTGOMERY NY- 121 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM IN NORTHWESTERN SCHOHARIE COUNTY MOVING INTO SOUTH CENTRAL MONTGOMERY COUNTY... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SHARON SPRINGS...OR ABOUT 6 MILES NORTHWEST OF COBLESKILL...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF AMES BY 135 PM EDT RAINFALL RATES MAY APPROACH AN INCH IN AN HOUR...WITH SOME PONDING OF WATER ON ROADWAYS. LIPTON/WASULA
The Albany radar (KENX), 32 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
4 hail. Local standard time, as filed.
Penny size hail was reported in Cairo from a thunderstorm.
Nickel to quarter size hail was reported during a thunderstorm in Carlisle.
Penny size hail was reported during a thunderstorm in Gallupville.
A thunderstorm produced hail estimated at 1.50 inches in diameter at Long Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33777, 33778, 33780, 33784.